Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Side Effects of Testosterone Treatment
Dec 9, 2003

Hello. I'm HIV+ now for 15 years and have 800 t-cells and undetectable viral load. I have been on the same drugs now for the past 8 years (Delavirdine and Combivir). I'm still amazed that these drugs have worked so well for so long.

About 6 months ago, I was diagnosed with Hypogonadism and started bi-weekly injections. I've noticed that my legs progressively appear more defined and veiny although I'm not working out. Someone asked me the other day if I was working out--which I'm not. I'd rather stick needles in my eyes. But I'm wondering if this is a side-effect of replacement therapy, and if so, is it anything to be concerned about.

Thanks

Mr. America

Response from Dr. Henry

tough to say. I usually replace testosterone with a more physiological approach (daily treatment with a topical). I am unaware that lipoatrophy of the legs is due to testosterone replacement since it can occur with your HIV treatment (thought your meds are probably relatively fate friendly compared to many other possible regimens). KH



Previous
Is there hope for Gasto Problems?
Next
Follow up >1000

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement